# SDR USAASB96171

- Difficulty date: August 30, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N236US
- Make and model: Boeing 737201
- Aircraft serial: 22352
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light Ballast
- Part number: 61362
- Condition: Burned
- Location: Forward Galley
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IAH - FL 1183 - ON DESCENT INTO IAH, CREW DETECTED SMELL OF SMOKE IN THE COCKPIT.  WHILE LOOKING FOR THE SOURCE, THE SMOKE ALARM IN THE FORWARD LAV WENT OFF.  SHORTLY AFTER, SMOKE WAS SPOTTED ABOVE THE LEFT FORWARD JUMP SEAT.  CREW WENT ON OXYGEN AND STARTED ELECTRICAL SMOKE/FIRE CHECKLIST.  THE FLIGHT LANDED SAFELY AT IAH WITH NO FURTHER INCIDENT.  MAINTENANCE FOUND THE LIGHT BALLAST FOR THE FORWARD GALLEY BURNED UP.  REPLACED SAME.  OPS CHECK GOOD.  (M)
